Alert archive / Louisiana / Small Craft Advisories in 2019

Small Craft Advisory 43, NWS Lake Charles, LA

October 30, 2019

NWS Lake Charles, LA issued this small craft advisory at Oct 30, 2019, 4:14 AM CDT. It took effect at Oct 31, 2019, 1:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2019, 4:14 AM CDT (09:14 UTC)
In effect from
Oct 31, 2019, 1:00 AM CDT
Expired
Nov 1, 2019, 7:00 AM CDT
In force
30 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 12:07 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Oct 30, 12:07 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1207 AM CDT Wed Oct 30 2019

.DISCUSSION...
For the 10/30/19 0600 UTC TAF package.

&&

.AVIATION...
No big changes in previous thinking. IFR/LIFR expected through the
overnight period into WED morning, with some improvement to MVFR
mid to late morning. A period of VFR is possible late afternoon
into early evening, especially at the Acadiana terminals. Was
able to include the frontal wind shift with this forecast cycle,
with the timing based on a rough blend of latest short term
guidance.

13

&&

.PREV DISCUSSION... /issued 717 PM CDT Tue Oct 29 2019/

DISCUSSION...
For the 10/30/19 0000 UTC TAF package.

AVIATION...
MVFR/IFR CIGS all terminals early evening as MSTR continues to
pool ahead of an approaching CDFNT. Swath of light rain with an
embedded TSTM noted on radar from KBPT to near KAEX. Short range
guidance indicates this activity will continue for another few
hours prior to waning later this evening. Will continue to monitor
the TSTM activity for possible AMDs, especially KAEX. Otherwise,
low CIGS and reduced VSBYS yielding IFR/LIFR are expected through
the overnight hours, with improvement into MVFR by mid/late
morning. Scattered showers and thunderstorms expected across the
area by tomorrow afternoon, with the CDFNT expected to begin
pushing into the area from the west by late afternoon. Continued
with inherited VCTS for this time period, with post-frontal strong
and gusty NW winds expected beyond this current forecast.

13

PREV DISCUSSION... /issued 613 PM CDT Tue Oct 29 2019/

DISCUSSION...
Updated forecast this evening to account for severe thunderstorm
complex bringing significant precipitation a little further south
than earlier anticipated, mainly due to the right moving
tendencies of this severe thunderstorm. Thus, expect the highest
chances of thunderstorms this evening over Western and Central
Louisiana, with this first round of precipitation expected to
clear the region around or shortly before Midnight. Still
expecting patchy fog to develop after midnight towards the
daybreak.

DML

PREV DISCUSSION... /issued 355 PM CDT Tue Oct 29 2019/

DISCUSSION...
Sfc analysis shows the old frontal boundary over the coastal
waters continue to sit near the s-cntl LA coastline with a
frontal wave analyzed off the sern LA coastline. Meanwhile our
next sfc trof/weak front upstream is noted extending from low
pressure over the Midwest through the Mid-South and ArkLaTex to
cntl TX, while cold high pressure is beginning to filter into the
Rockies. Water vapor imagery shows a cold low over the Bay of
Campeche while ridging hangs on off the FL Peninsula. Meanwhile a
series of significant shortwaves continue to dig a deep trof over
the wrn CONUS. to off the mouth of the Mississippi River. Combo
of all this has led to widespread showers/few thunderstorms
beginning to move into our wrn zones at this time...while more
scattered activity continues moving ashore over lower Acadiana. In
between, just widely scattered showers are noted.

Not many changes were made to the inherited grids/zones this
afternoon. Expect scattered/numerous showers with occasional
storms to continue encroaching the sern zones through tonight as
the old front continues trying to push into the forecast area as a
warm front. Elevated POPs are also being carried for the evening
hours over the nwrn zones to account for the ongoing convection
expected to linger past sunrise for that region. Elsewhere, spotty
convection will be possible as a moistening airmass lingers.
Inserted patchy fog wording for late tonight as well for the
potential for development in association with the warm frontal
passage.

POPs will further increase on Wednesday, especially during the
afternoon and evening hours, as the wrn CONUS storm system makes
its way across the Rockies and shoves the cold front across the
area. Forecast soundings indicate good moisture (PWATs exceeding
2.00 inches over portions of the area...about 200 percent of
normal) and energy (MU CAPEs exceeding 2K) with reasonable
instability and modest lapse rates...SPC has highlighted much of
the area with a 5 percent chance for severe weather (primarily
damaging wind gusts) for Wednesday which seems reasonable. With
the front progged to sweep through the area Wednesday
evening/overnight, rains will transition to more shower activity
post-FROPA with the severe threat cutting off. Post-frontal
overrunning-type showers look to linger into the day on Thursday
before diminishing as a drier nrly flow finally develops over the
area behind the departing storm system. After a very warm
Wednesday (lower 80s possible), a big cooldown is in store for
Thursday with highs currently expected to hold in the mid/upper
50s over much of the forecast area with good CAA encroaching.
Halloween will also be a very raw day as brisk nrly winds will
develop behind the frontal passage.

With the core of the Canadian high settling over the region by
Friday morning, will have to be on the lookout for the potential
for frost as winds relax and temps fall into the 30s over much of
the area north of I-10. A secondary re-enforcing cold front is
progged to clip the region Saturday, although with no return flow
noted prior to passage, no precip is expected at this time. Dry
conditions will continue for the remainder of the weekend with a
gradual warm up expected to begin by early next week as a more
srly flow begins to develop. Some moisture return with a weak
disturbance aloft is noted for Monday and small POPs are returned
to the forecast at that time. These slim rain chances will linger
into Tuesday.

MARINE...
SCEC conditions are expected to continue on the coastal waters
through this evening when winds are forecast to begin relaxing.
The big news with this forecast package is the issuance of a Gale
Watch for late Wednesday night through much of Friday as sustained
winds are expected to approach gale force while gusts are forecast
to well exceed criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  45  54  35  57 /  80  50   0   0
LCH  48  56  39  58 /  70  40   0   0
LFT  51  56  39  58 /  70  70  10   0
BPT  45  55  39  58 /  70  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late tonight through Thursday afternoon for
     GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution until 1 AM CDT early this morning
     for GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Oct 30, 4:14 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
414 AM CDT Wed Oct 30 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
310915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
414 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Areas of fog will develop this morning within a very moist low
level environment. Patchy dense fog will be possible where visibility
could be reduced to a quarter mile or less. The fog will be
somewhat slow to dissipate owing to the overcast skies, but
visibilities will gradually improve through the mid morning.

Isolated showers this morning will become scattered to numerous by
this afternoon with the approach of a strong cold front. A few of
these storms will have the potential to become strong to severe
this afternoon and evening with damaging straight line winds
being the biggest threat. Periods of heavy rainfall will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
While the severe threat is expected to end with the passage of the
cold front Thursday morning, scattered to numerous light to
moderate showers will continue through the early morning Thursday
before coming to an end from west to east.

Much cooler temperatures behind the front will result in overnight
lows dropping into the low to mid 30's across parts of central
Louisiana Friday morning. Areas of frost will be possible and a
light freezing conditions could occur in a few locations.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-310915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
414 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Showers and thunderstorms will increase across the coastal waters
through the day with the approach of a strong cold front. A few of
these storms will have the potential to become strong to severe
this afternoon and evening with damaging straight line winds
being the biggest threat. Periods of heavy rainfall will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
As the front moves through late tonight into early Thursday, winds
will turn offshore and will increase to near or above gale force.
A gale warning has been issued for all of the coastal waters from
1 am Thursday through 4 PM Thursday. Seas of 4 to 6 feet can be
expected over the near shore waters and 7 to 10 feet across the
outer coastal waters during this period. A small craft advisory
has been issued for the coastal lakes and bays on Thursday as well
where rough conditions are expected. Winds will gradually weaken
Thursday night with more benign conditions expected Friday.

The passage of a reinforcing cold front on Saturday will elevate
winds once more to near advisory criteria before diminishing once
more on Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:14 PM CDTRiver Flood WarningLCHCalcasieu59 hr
Oct 29, 8:14 PM CDTRiver Flood WarningLCHCalcasieu47 hr
Oct 30, 4:14 AM CDTGale WarningLCH36 hr
Oct 30, 2:28 PM CDTSpecial Weather StatementLCHCalcasieu47 min
Oct 30, 3:17 PM CDTSpecial Weather StatementLCHCalcasieu43 min
Oct 30, 3:37 PM CDTWind AdvisoryLCHCameron, Saint Martin26 hr

Nearby

Small Craft Advisories in Louisiana, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.